Tuesday, 13 September 2016

ROACCUTANE MONTH 3 - Side Effects + My Skin Now

As I'm writing this, I'm officially on my 113th day of taking Roaccutane, the (sometimes controversial) medicine for treating acne!  You can see my first blog post on this here, or alternatively check out all of my monthly YouTube updates on my journey here.

If you've ever been on this medicine, or read up about it you'll know there are a silly amount of side effects that go alongside it!  I was petrified of these side effects when I first started and posts like this were really helpful for me to know what to expect so I hope this helps some of you!

Every month I've encountered countless different side effects (from mood swings, back ache, headaches, eczema etc) so I want to start documenting each month on my blog as well.  Here is my update on month 3 of taking this medicine.  

Month 3 Side effects:

- I really suffered with a dull ache/back pain in my neck for the last few weeks of month 2 and thankfully it only lasted a week into month 3.  It was pretty unbearable, especially in the evenings as I just couldn't get comfortable meaning I couldn't sleep at night!  Joint and muscle pain is a common accutane side effect (I guess because it dries the oil between your joints so friction is more intense).  Really glad this hasn't made a reappearance! 

- A new side effect in month three was extremely sensitive and itchy skin.  If I had the tiniest nip or scratch my skin would really mark and break a lot easier.  I headbutted a stack of paper magazines one day and it took a layer of skin off my forehead!  My body has been covered in scratch marks because my skin is so itchy and a lot more sensitive than usual.  I've also developed eczema patches on my arms and legs.

- The worst side effect (that I can partly blame on the medicine) was an eye infection.  I knew that accutane can make you more septable to eye infections and unluckily I got conjunctivitus in both eyes whilst on holiday (I should note I've only had it once before when I was a child - 20 years ago).  I think it was a combination of my eyes being super dry from the medicine, as well as the dry weather in Croatia and that I held a kitten a few days before and I might be a little allergic.  It was horrendous, I had swollen, itchy, gunky wet eyes and couldn't wear makeup for almost 2 weeks!

-  I've also been feeling a little emotional over the past month.  Depression is yet another common side effect which I think I've been experiencing slightly.  I'm very sensitive (much more than normal), feel very low some days and find it hard to contain anger or upset.  This is getting better (month 3 was super stressful as I'd just moved house) and I'm hoping this will lessen now that life isn't so stressful!

Before and Afters:



 Here are the before and afters - the first day I started taking the medicine and the first day of month 4.  These pictures and seeing the improvements in my skin make the side effects so worth it.  Every day I'm feeling more confident and comfortable in my skin and the amount of compliments I'm getting is just incredible!

I hope this has helped some of you also in your third month!  I'll update you again at the end of month 4!

Katie xxx
SHARE:

12 comments

  1. Your skin is looking really good! I know how hard suffering with acne can be. I suffered from it when I was between 14-18 and tried everything except Roaccutance. My skin is really good now it just took time for me! I hope your journey carries on smoothly.

    Abigail Alice x

    ReplyDelete
  2. Your skin is looking fab! I guess if you want results you've got to risk it. The side-effects sound bad, but maybe they will fade when your body gets used to the tablets.

    Laura x | http://pale-girl-reviews.blogspot.com

    ReplyDelete
  3. You are beautiful Katie! Never think that you arent! xxx

    ReplyDelete
  4. Wow your skin looks so much better apart from the bad side effects

    Beauty Candy Loves

    ReplyDelete
  5. You're really making great progress!

    ReplyDelete
  6. Skin is looking great Katie! I was lucky when I was on roaccutane and don't remember any side effects other than dry lips but everyone is different, glad it's working so well on your skin and as you say the side effects can be worth it in the end!

    Danielle's Beauty Blog

    ReplyDelete
  7. Your skin is looking good. I did Roaccutane some 20 years ago. The acne disappeared, it was a miracle for me, I had a horrible case of acne.

    I was not so lucky and the acne returned 10 years later. I did not want to take Roaccutane again, instead I followed a low glycemic diet and the acne also disappeared, and not only that, my skin is much healthier and I have a lot of energy.

    ReplyDelete
  8. Acne is the worst, so glad your seeing improvements x

    lisa | lisawoodbeauty.com

    ReplyDelete
  9. I have been having really bad spots and acne for bloody ages and I hate it. I'm glad you are slowly getting rid of them:)

    ReplyDelete
  10. Wow! I bet you're dead pleased with this improvement!
    Your skin looks amazing. I hope the side effects calm down for you soon though. I get infrequent psoriasis on my face (forehead, eyelids and lip area) when this is in full swing I would definitely take on side effects like these for a bit of relief!

    Thank you for documenting this and being so honest, as always :)

    ReplyDelete
  11. As a roaccutane survivor I thought I'd share a few tips that I am sure everyone has shared with you.. But just incase .. Eucerin dry skin intensive lip balm was literally my saving grace and when I really highlighted how bad my lips where the hospital said I had a mild lip infection and precribed an antibiotic for my lips that I could use throughout treatment when it flared up. On the note of prescribed things .. I also had quite severe eczema that would crack and bleed and they gave me elocon which cleared it up almost immediately! ( these were all things it took me 3 months of suffering in silence to receive and it honestly made all the side affects so much easier to manage)

    Makeup wise I found that Clarins Bb cream that is for blemish prone skin was so light that it didn't irritate my skin as much when I wore makeup and also was enough coverage to hide blemishes without being too obvious over cracking skin

    On the positive it's the best thing I ever did, a year down the line and I haven't had a spot since about month 5. My skin has never been so soft and I am absolutely over the moon. I do still have scarring but it is almost gone now and I will always use an oil in my evening routine and massage it into the scared areas, my faves are Sunday Riley - Artemis, trilogy - rose hip oil and the Clarins oils

    Your skin already looks amazing and you should be proud of how far you have got!

    All tne best, Megan

    ReplyDelete
  12. I feel your pain! I've had acne since I was 14.. I tried all the products and gels and even roaccutane. In the end my saviour was birth control pills (they gave me flawless skin) but after taking them for seven years I decided I wanted to live my life hormone free. Of course my acne came back. Now I was just on tretinoin (gel) for three months and the side effects were horrible. Luckily it did help on my acne. Sometimes it's hard to be a beautyblogger with acne but I'm glad I'm not alone.

    Remember that you are beautiful. I love your blog and would love to collaborate with you - maybe I'll send you email later. :)

    x Charlotta / http://charlottaeve.com

    ReplyDelete

Blogger Template Created by pipdig